MAUDE Adverse Event Report: SYNTHES GMBH AIM-ARM 130° F/STAT+DYN DIST LOCK; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH AIM-ARM 130° F/STAT+DYN DIST LOCK; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.037.113
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from depuy synthes reports an event in colombia as follows: it was reported that on (b)(6) 2023, surgeon manifests a poor calibration of the directional arm because, when measuring to place the spiral blade, it gives us a length of 105mm.This implant is passed and at the time of dismantling the screwdriver, a ¿cut out¿ of the blade of more than 20mm is evident.The dr requests change of the sheet of 105mm for one of 90mm.No negative impact on the patient.This report is for one (1) aim-arm 130° f/stat+dyn dist lock.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part number: 03.037.113 lot number: 35p7561 manufacturing site: haegendorf release to warehouse date: 02.04.2020 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo identified no visual defects on the aim-arm 130â° f/stat+dyn dist lock.Misalignment condition cannot be assessed through photo analysis.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for aim-arm 130â° f/stat+dyn dist lock.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1: manufacturing site name and address.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Date of concomitant therapy is (b)(6) 2023.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the aim-arm 130â° f/stat+dyn dist lock that could have contributed to the misalignment issue reported.The tfna surgical technique guide was reviewed.Following relevant statements were found: instructions: choose the aiming arm that matches the angle of the nail inserted and securely attach to the insertion handle by tightening the thumb screw.Verify nail insertion depth and position for the helical blade/screw.Place a guide wire on the yellow marking of the aiming arm and radiographically check the guide wire position in ap.In the final position the yellow line on the guide sleeve is in alignment to the yellow line on the impactor.The helical blade must be fully inserted.Precautions: the distal tooth of the guide sleeve should rest on the lateral cortex.Do not overtighten on the cortex as this may affect the accuracy of the aiming assembly.Note: the measurement is calibrated from the tip of the guide wire to the tip of the tooth on the guide sleeve.With the available information provided, it is possible that the aiming system was not tightened accordingly or unintended forces were applied to the system; this may prevent accurate measuring.Additionally, the surgical technique recommends using image intensifying along the procedure to monitor measuring and positioning to ensure proper alignment of the nail head element.A dimensional inspection was performed for the aim-arm 130â° f/stat+dyn dist lock and met specifications.A functional test was unable to be performed as the mating devices from the system were not returned.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the aim-arm 130â° f/stat+dyn dist lock was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following drawings reflecting the current and manufactured revisions were reviewed: aiming arm tfna 130° - asm - transverse dimensional inspection: measured dimensions: inner diameter of the guide sleeve insertion hole = conforming.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIM-ARM 130° F/STAT+DYN DIST LOCK
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key17126931
Report Number8030965-2023-07456
Device Sequence Number15074899
Product Code HSB
UDI-Device Identifier07611819642669
UDI-Public(01)07611819642669
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.113
Device Lot Number35P7561
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer07/13/2023
08/09/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/28/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL HEAD ELEMENTS.; UNK - SCREWDRIVERS.
Patient SexUnknown